Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 168, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 27, 2019, 5:24 AM CST for Clarke County, Washington County, Alabama. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2019, 5:24 AM CST (11:24 UTC)
- Expired
- Nov 27, 2019, 6:15 AM CST
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 5:25 AM CST | TSTM WND DMG | 3 Se Winn, AL | SEVERAL TREES DOWN NEAR TODDTOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS54 KMOB 271124
SVRMOB
ALC025-129-271215-
/O.NEW.KMOB.SV.W.0168.191127T1124Z-191127T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
524 AM CST Wed Nov 27 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in southwestern Alabama...
Central Clarke County in southwestern Alabama...
* Until 615 AM CST.
* At 524 AM CST, a severe thunderstorm was located 5 miles northeast
of Saint Stephens, or 8 miles northwest of Jackson, moving east at
40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jackson, Saint Stephens and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3167 8757 3155 8757 3153 8760 3152 8762
3150 8760 3148 8756 3144 8757 3141 8760
3156 8815 3170 8807
TIME...MOT...LOC 1124Z 282DEG 35KT 3160 8800
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
968
WWUS54 KMOB 271144
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
544 AM CST Wed Nov 27 2019
ALC129-271153-
/O.CAN.KMOB.SV.W.0168.000000T0000Z-191127T1215Z/
Washington AL-
544 AM CST Wed Nov 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3167 8757 3155 8757 3152 8762 3150 8760
3148 8757 3147 8756 3144 8757 3141 8760
3143 8764 3142 8765 3150 8791 3153 8794
3153 8797 3154 8799 3169 8791
TIME...MOT...LOC 1143Z 278DEG 32KT 3160 8778
$$
ALC025-271215-
/O.CON.KMOB.SV.W.0168.000000T0000Z-191127T1215Z/
Clarke AL-
544 AM CST Wed Nov 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR CENTRAL CLARKE COUNTY...
At 543 AM CST, a severe thunderstorm was located 5 miles southwest of
Whatley, or 7 miles south of Grove Hill, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3167 8757 3155 8757 3152 8762 3150 8760
3148 8757 3147 8756 3144 8757 3141 8760
3143 8764 3142 8765 3150 8791 3153 8794
3153 8797 3154 8799 3169 8791
TIME...MOT...LOC 1143Z 278DEG 32KT 3160 8778
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$003
WWUS54 KMOB 271209
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
609 AM CST Wed Nov 27 2019
ALC025-271218-
/O.EXP.KMOB.SV.W.0168.000000T0000Z-191127T1215Z/
Clarke AL-
609 AM CST Wed Nov 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARKE COUNTY WILL
EXPIRE AT 615 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm as it moves across
far eastern Clarke county.
LAT...LON 3167 8757 3155 8757 3152 8762 3150 8760
3148 8757 3147 8756 3144 8757 3141 8760
3143 8764 3142 8765 3150 8791 3153 8794
3153 8797 3154 8799 3169 8791
TIME...MOT...LOC 1208Z 282DEG 35KT 3155 8750
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 4:34 AM CST, 50 minutes earlier.
Area forecast discussion, Nov 27, 4:34 AM CST, 50 minutes before
Area Forecast Discussion National Weather Service Mobile AL 434 AM CST Wed Nov 27 2019 .NEAR TERM /Now Through Wednesday night/...A deep area of low pressure was located over the Upper Midwestern states as of 08Z, while an associated surface cold front extended southwestward from this feature and was moving into western portions of Tennessee and also nearing the Lower Mississippi Valley region. A very moist southerly low level flow pattern prevails across our forecast area in advance of the approaching front early this morning, with dewpoints rising into the upper 60s to around 70 degrees across much of southeast MS and adjacent portions of southwest AL and coastal northwest FL. Weak isentropic ascent/low level warm advection has resulted in the development of a few bands of rain showers across parts of southwest and south central AL, while other bands of more intense convection within a zone of convergence ahead of the approaching cold front continued to develop across southern and central portions of MS. We will be closely monitoring these bands of convection as they approach and move into our northwestern CWA over the next few hours, as this portion of our forecast area will be positioned on the southern fringe of a rather strong (40-50 kt) low level jet while also located within a narrow zone of instability (MLCAPE around 500 J/KG). A few of the stronger storm cells approaching northern Perry, Wayne, and Choctaw Counties may exhibit brief rotation, and cannot rule out a brief damaging wind/brief tornado threat over this portion of the CWA through around 12Z or so. Low level flow should gradually weaken after 12Z as the stronger jet dynamics quickly lift northeastward toward the Ohio Valley and Mid- Atlantic region. However, the zone of moisture and ascent ahead of the approaching cold front will gradually move southeastward across our CWA through the morning, and a narrow zone of showers with perhaps isolated embedded thunderstorms will persist through the morning, with the best coverage focused over interior areas. Showers should gradually diminish in coverage and intensity late this morning into early this afternoon as the cold front pushes across our forecast area. Dry weather is anticipated late this afternoon into tonight in the wake of the cold front. High temperatures today will be coolest over interior southeast MS and adjacent interior southwest AL, where readings should only reach around 70 the lower 70s. Temperatures will be warmer across the rest of the region prior to frontal passage, with highs mostly ranging in the mid to upper 70s, except around 80 degrees near Crestview and Florala. Cooler temperatures are forecast in the wake of the frontal passage tonight, with lows in the lower to mid 40s inland, and in the upper 40s to lower 50s closer to the coast. A High Risk of rip currents will continue along area beaches today and tonight as 2-3 ft, 6 sec period swell approach the local beaches, with continued high tidal ranges. /21 .SHORT TERM /Thursday Through Friday night/...A brief period of quiet weather is expected on Thanksgiving and Black Friday. An amplified pattern aloft allows the ridge over the Gulf to continue to build into the Southeast during the latter half of the week. Slightly drier air filters into the region from the northeast on Friday as the northerly winds turn to have more of an easterly component through the afternoon. Temperatures on Thanksgiving will top out in the low 60s inland with upper 60s closer to the coast. For those of you getting an early start on Black Friday, expect similar early morning temperatures as Thanksgiving morning with temperatures falling into the 40s for much of the area with 50s right along the beaches. Afternoon temperatures will rebound into the 70s across much of the area on Black Friday. In the wake of the frontal passage in the near term period, the risk of rip currents will begin to relax with a MODERATE RISK through the remainder of the week. 07/mb .LONG TERM /Saturday Through Tuesday/...The quiet weather comes to an end on Saturday as a low quickly develops over the Plains and lifts off to the northeast then east over the weekend. In response, the ridge overhead will flatten out across the region and a cold front will slide across the area on Sunday. Winds continue turning from easterly to southerly overnight Friday into Saturday ahead of the front and moisture quickly spills back into the area on Saturday. Rain chances begin to increase in the northwestern portion of the area late Saturday afternoon with the bulk of the showers and storms moving through the area in the early morning hours on Sunday. Storm should be out of the area by Sunday evening. Instability and shear look favorable enough for the potential for strong storms overnight Saturday into Sunday. SPC is highlighting the area just west of our CWA with a 15% probability of severe storms on Day 4. We will continue to monitor this system over the coming days. Expect much drier and cooler weather in the wake of the cold front as high pressure at the surface builds into the Southeast through at least midweek. Temperatures plunge into the upper 30s across inland communities with 40s along the coast by Monday morning. Colder temperatures expected by Tuesday morning as wind become calm overnight and skies remain clear. Expect lows to bottom out in the low 30s inland with low 40s right at the beaches on Tuesday morning. Daytime high temperatures early next week will top out in the 50s for most locations. Temperatures slowly begin to rebound as we head into the middle part of next week. 07/mb && .MARINE...A moderate onshore flow will persist over the marine area through the morning ahead of an approaching cold front. Patchy to areas of fog have developed over Mobile Bay and likely the MS Sound as a warm and moist airmass flows over the cooler bay/sound waters. Visibility is mostly ranging between 1-3 nm, but will continue to monitor trend for a potential brief period of patchy dense (<1 nm) fog through around midday before a drier airmass follows in the wake of a passing cold front. A moderate to occasionally strong offshore flow develops by tonight in the wake of the frontal passage, with wind speeds ranging within exercise caution levels over the coastal waters (and likely Lower Mobile Bay and the MS Sound). Offshore flow continues Thursday into the first half of Friday, before winds gradually turn easterly to southeasterly Friday afternoon into Friday night well in advance of another low pressure system and cold front moving across the Plains states. A moderate to strong onshore flow may develop by Saturday night into Sunday morning, before strong offshore flow returns following the next frontal passage Sunday afternoon or evening into Monday. Small Craft Advisories still look to become necessary by late this weekend. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 76 47 67 46 70 54 76 59 / 60 0 0 0 0 0 20 50 Pensacola 78 51 68 49 71 58 76 62 / 60 10 0 0 0 0 10 50 Destin 76 53 69 53 70 59 74 65 / 50 10 0 0 0 0 10 40 Evergreen 76 44 66 44 71 50 77 58 / 60 0 0 0 0 0 10 60 Waynesboro 70 42 62 42 68 48 75 53 / 80 0 0 0 0 10 30 70 Camden 73 43 63 43 69 49 74 56 / 80 0 0 0 0 0 20 70 Crestview 80 47 69 45 72 50 77 60 / 60 0 0 0 0 0 10 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Nov 26, 6:45 AM CST, 22 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 645 AM CST Tue Nov 26 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271245- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 645 AM CST Tue Nov 26 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of rip currents along the beaches of Alabama and the northwest Florida panhandle today and tonight. Showers and a few thunderstorms are expected to develop across southeast Mississippi and portions of southwest and south central Alabama late tonight in advance of an approaching cold front. Although the overall threat of severe weather is very low, an isolated strong to severe storm capable of producing strong to locally damaging winds and perhaps a brief tornado cannot be entirely ruled out late tonight, mainly along and to the northwest of a Beaumont, MS to Thomasville, AL line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An isolated strong to severe storm cannot be entirely ruled out Wednesday morning, mainly across the western Florida panhandle. There is a high risk of rip currents along the beaches of Alabama and the northwest Florida panhandle Wednesday and Wednesday night, becoming a moderate risk Thursday through Friday. Another round of showers and a few thunderstorms will be possible ahead of another approaching cold front this weekend. We will be monitoring for the potential of a few strong to severe storms with this next system. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is currently not anticipated. GMZ630>636-650-655-670-675-271245- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 645 AM CST Tue Nov 26 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Small craft operators should exercise caution over the coastal waters of Alabama and the northwest Florida panhandle out 60 nautical miles this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Onshore flow will increase Saturday night ahead of the next approaching front. A strong offshore flow may develop early Sunday morning and continue through early Monday morning behind the frontal passage. Small Craft Advisories may become necessary this weekend.
In the hours before
Special weather statement, Nov 27, 3:39 AM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
339 AM CST Wed Nov 27 2019
MSZ067-271030-
Wayne MS-
339 AM CST Wed Nov 27 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE
COUNTY UNTIL 430 AM CST...
At 337 AM CST, the strong thunderstorm was located 6 miles southeast
of Ellisville, moving east at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Strengthford, Clara and Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek safe shelter indoors until the storm has passed.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3179 8894 3183 8882 3185 8865 3187 8856
3144 8853 3143 8894
TIME...MOT...LOC 0937Z 264DEG 30KT 3154 8912Special weather statement, Nov 27, 4:28 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
428 AM CST Wed Nov 27 2019
ALZ052-MSZ067-271100-
Washington AL-Wayne MS-
428 AM CST Wed Nov 27 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON AND SOUTHEASTERN WAYNE COUNTIES UNTIL 500 AM
CST...
At 427 AM CST, the strong thunderstorm was located near Clara, or 6
miles south of Waynesboro, moving east at 35 mph.
Wind gusts over 40 mph will be possible with this storm.
Locations impacted include...
Clara and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek safe shelter indoors until this storm has passed.
&&
LAT...LON 3173 8847 3170 8846 3170 8840 3150 8838
3150 8877 3163 8878
TIME...MOT...LOC 1027Z 264DEG 32KT 3159 8864Special weather statement, Nov 27, 4:49 AM CST, 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
449 AM CST Wed Nov 27 2019
ALZ052-MSZ067-271130-
Washington AL-Wayne MS-
449 AM CST Wed Nov 27 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WASHINGTON AND SOUTHEASTERN WAYNE COUNTIES UNTIL 530 AM
CST...
At 449 AM CST, the strong thunderstorm was located 4 miles west of
Millry, or 12 miles northwest of Chatom, moving east at 45 mph.
Wind gusts over 40 mph will be possible with this storm.
Locations impacted include...
Saint Stephens, Millry and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek safe shelter indoors until storms have passed.
&&
LAT...LON 3170 8846 3170 8809 3168 8808 3165 8809
3162 8807 3160 8808 3159 8806 3159 8803
3158 8802 3157 8802 3157 8803 3155 8801
3149 8801 3150 8856 3171 8849 3171 8847
TIME...MOT...LOC 1049Z 264DEG 38KT 3161 8839Special weather statement, Nov 27, 4:55 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
455 AM CST Wed Nov 27 2019
MSZ067-075-076-271145-
Perry MS-Greene MS-Wayne MS-
455 AM CST Wed Nov 27 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY...SOUTHWESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES
UNTIL 545 AM CST...
At 455 AM CST, the strong thunderstorm was located 6 miles east of
Macedonia, or 7 miles west of Richton, moving east at 35 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Richton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek safe shelter indoors until this storm has passed.
LAT...LON 3142 8912 3144 8903 3143 8894 3145 8894
3150 8865 3128 8862 3132 8914
TIME...MOT...LOC 1055Z 266DEG 31KT 3137 8906Special weather statement, Nov 27, 5:13 AM CST, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
513 AM CST Wed Nov 27 2019
ALZ051>053-271200-
Clarke AL-Choctaw AL-Washington AL-
513 AM CST Wed Nov 27 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW...NORTHEASTERN WASHINGTON AND CENTRAL CLARKE COUNTIES
UNTIL 600 AM CST...
At 512 AM CST, the strong thunderstorm was located 7 miles northwest
of Saint Stephens, or 13 miles northeast of Chatom, moving east at 40
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jackson, Grove Hill, Saint Stephens, Whatley and Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8759 3151 8762 3149 8759 3152 8830
3175 8819 3179 8762
TIME...MOT...LOC 1112Z 261DEG 34KT 3163 8812The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:49 AM CST | Special Weather Statement | MOB | Washington | 41 min |
| Nov 27, 5:13 AM CST | Special Weather Statement | MOB | Clarke | 47 min |
| Nov 27, 5:52 AM CST | Marine Dense Fog Advisory | MOB | 4 hr | |
| Nov 27, 6:04 AM CST | Special Weather Statement | MOB | Monroe | 41 min |
| Nov 27, 6:38 AM CST | Special Weather Statement | MOB | Butler, Conecuh | 37 min |
| Nov 27, 7:30 AM CST | Special Weather Statement | MOB | Butler, Crenshaw | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.